MAUDE Adverse Event Report: COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COONS INTERVENTIONAL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected information: product code: dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during preparation for an unspecified procedure, the coons interventional wire guide was opened, placed into a saline bath and handed to the interventionist.When it was pulled out of the case, the wire unraveled.There was no patient involvement.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used coons lnterventional wire guide was returned for investigation.Visual examination showed the wire guide was returned elongated at the distal end.The coil starts to elongate at 250.7 cm from the proximal end.Also, core wire is exposed and is 259.0 cm in length.Further, solder is attached to coil but not the wire core, at the distal end of wire.In the devices returned state, the device length did not meet requirements.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COONS INTERVENTIONAL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6846000
Report Number1820334-2017-02744
Device Sequence Number1117590
Product Code DQX
UDI-Device Identifier00827002026223
UDI-Public(01)00827002026223(17)220509(10)7811928
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSF-35-260-COONS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1